Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young Yun Jung 2 Articles
A case of severe organophosphate poisoning used a high-dose atropine
Hyoung Ju Lee, Dae Sik Moon, Young Yun Jung, June Seob Byun, Chong Myung Kim
J Korean Soc Clin Toxicol. 2022;20(1):25-30.   Published online June 30, 2022
DOI: https://doi.org/10.22537/jksct.2022.20.1.25
  • 370 View
  • 5 Download
  • 1 Citations
AbstractAbstract PDF
In this study, we report the case of a 59-year-old male patient with organophosphate pesticide poisoning. He visited the local emergency medical center after ingesting 250 ml of organophosphate pesticide. The patient's symptoms improved after the initial intravenous infusion of pralidoxime 5 g and atropine 0.5 mg. However, 18 hours after admission, there was a worsening of the symptoms. A high dose of atropine was administered to improve muscarinic symptoms. A total dose of 5091.4 mg of atropine was used for 30 days, and fever and paralytic ileus appeared as side effects of atropine. Anticholinergic symptoms disappeared only after reducing the atropine dose, and the patient was discharged on the 35th day without any neurologic complications.

Citations

Citations to this article as recorded by  
  • The effects of case management program completion on suicide risk among suicide attempters: A 5-year observational study
    Hyun Jo Shin, Gwan Jin Park, Yong Nam In, Sang Chul Kim, Hoon Kim, Suk Woo Lee
    The American Journal of Emergency Medicine.2019; 37(10): 1811.     CrossRef
Clinical and Epidemiological Characteristics of Severe Poisoning Patients and Analysis of Prognostic Factors
Young Yun Jung, Chul Min Ha, Sung Tae Jung, Hyoung Ju Lee
J Korean Soc Clin Toxicol. 2020;18(2):94-101.   Published online December 31, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.2.94
  • 111 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study examined the clinical and epidemiological characteristics of intensive care unit (ICU) patients admitted or died in the emergency medical center with acute-poisoning to investigate the variables related to the prognosis. Methods: The data were collected from poisoning patients admitted or died in the emergency medical center of a general hospital located in Seoul, from January 2014 to February 2020. The subjects of this study were 190 patients. The medical records were screened retrospectively, and the clinical and epidemiological characteristics of the patients in the emergency room (ER) and ICU were examined to investigate the contributing factors that influence the poor prognosis. Results: The study analyzed 182 patients who survived after being admitted to the intensive care unit (ICU). The results are as follows. The mental change (87.4%) was the most common symptom. Sedative poisoning (49.5%) was the commonest cause. For most patients, pneumonia (26.9%) was the most common complication. Hypotension (23.7%), tachycardia (42.1%), fever (15.8%), seizures (10.5%), dyspnea (2.6%), high poisoning severity score (PSS), type of toxic material, mechanical ventilator application (39.5%), inotropes application (39.5%), and pneumonia (55.3%) were correlated the LOS over 5 days in the ICU. 8 patients died. In the case of death pesticides and carbon monoxide were the main toxic materials; tachycardia, bradycardia, and hypotension were the main symptoms, and a mechanical ventilator and inotropes were applied. Conclusion: Patients with unstable vital signs, high PSS, and non-pharmaceutical poisoning had a prolonged LOS in the ICU and a poor prognosis.

JKSCT : Journal of The Korean Society of Clinical Toxicology